MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM; FORCEPS

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM; FORCEPS
Model Number A64810A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the insert scissors mechanism is damaged on the jaws, 5 x 330 mm, scissors, metzenbaum.The issue was found during preparation for use for an unknown procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and follow up with the user facility is currently being performed.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The intended procedure was laparoscopic cholecystectomy.The intended procedure was completed with a similar device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Updated fields: b3; b5.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned to olympus, but was inspected by a third party.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to the use of excessive force by the user.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The intended procedure was therapeutic.

Brand Name
JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM
Common Device Name
FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17537841
Report Number9610773-2023-02210
Device Sequence Number6496128
Product Code HET
UDI-Device Identifier04042761010320
UDI-Public04042761010320
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA64810A
Device Lot Number19605-039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/28/2023
08/31/2023
Initial Report FDA Received Date08/12/2023
Supplement Report FDA Received Date08/28/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown